Alert archive / South Dakota / Frost Advisories in 2012
Frost Advisory 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this frost advisory at May 11, 2012, 2:49 PM CDT for 15 counties in South Dakota. It took effect at May 12, 2012, 3:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2012, 2:49 PM CDT (19:49 UTC)
- In effect from
- May 12, 2012, 3:00 AM CDT
- Expired
- May 12, 2012, 7:08 AM CDT
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 109 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -195 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS73 KABR 111949 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 249 PM CDT FRI MAY 11 2012 ...FROST POSSIBLE OVERNIGHT... .HIGH PRESSURE WILL SETTLE IN ACROSS THE AREA OVERNIGHT...BRINGING CLEAR SKIES...LIGHT WINDS AND COLD TEMPERATURES. BY EARLY SATURDAY MORNING...MOST LOCATIONS WILL BE EXPERIENCING TEMPERATURES IN THE LOW TO MID 30S. SDZ003>006-009-010-015>018-033>037-120900- /O.NEW.KABR.FR.Y.0001.120512T0800Z-120512T1300Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER 249 PM CDT FRI MAY 11 2012 /149 PM MDT FRI MAY 11 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/ SATURDAY. * TEMPERATURE...LOW TO MID 30S BY EARLY SATURDAY MORNING. * IMPACTS...TENDER VEGETATION WILL BE AT RISK IF FROST WERE TO FORM BY EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TMT
2 follow-up statements
975 WWUS73 KABR 120829 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 329 AM CDT SAT MAY 12 2012 ...FROST THROUGH THE EARLY MORNING HOURS... .HIGH PRESSURE OVERHEAD HAS ALLOWED TEMPERATURES TO DIP INTO THE 30S. SDZ003>006-009-010-015>018-033>037-121300- /O.CON.KABR.FR.Y.0001.000000T0000Z-120512T1300Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER 329 AM CDT SAT MAY 12 2012 /229 AM MDT SAT MAY 12 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT /7 AM MDT/ THIS MORNING... * TEMPERATURE...LOW TO MID 30S EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CONNELLY
841 WWUS73 KABR 121208 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 708 AM CDT SAT MAY 12 2012 ...CONDITIONS WARMING UP EARLY THIS MORNING... .SUNSHINE HAS BROUGHT QUICKLY RISING TEMPERATURES EARLY THIS MORNING ACROSS THE REGION. SDZ003>006-009-010-015>018-033>037-121315- /O.CAN.KABR.FR.Y.0001.000000T0000Z-120512T1300Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER 708 AM CDT SAT MAY 12 2012 /608 AM MDT SAT MAY 12 2012/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE RISEN INTO THE MID TO UPPER 30S AT 7 AM CDT. THUS...THE FROST ADVISORY HAS BEEN CANCELLED. $$ MOHR
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at May 11, 12:26 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 11, 12:26 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1226 PM CDT FRI MAY 11 2012 .UPDATE... AVIATION DISCUSSION UPDATED FOR 18Z TAF ISSUANCE. A THIN BAND OF LIGHT SHOWERS CONTINUES TO MOVE NORTHEAST...STRETCHING FROM SOUTHWEST SOUTH DAKOTA TO NEAR HURON. THIS IS AFFECTING THE SOUTHWEST CWA WITH SPOTTY SHOWER ACTIVITY SO HAVE INCREASED POPS SLIGHTLY THROUGH THE REMAINDER OF THE DAY. OTHERWISE...MOSTLY CLOUDY SKIES WILL PERSIST EARLY ON...WITH GRADUAL CLOUD EROSION FROM NORTHWEST TO SOUTHEAST THROUGHOUT THE DAY AND EVENING. BREEZY NORTHWEST WINDS WILL PERSIST BUT BEGIN TO SUBSIDE BY LATE AFTERNOON AND EARLY EVENING. TEMPS STAYING RATHER COOL THIS MORNING WITH THE CLOUD COVER AND COLD AIR ADVECTION. DID DROP HIGHS A DEGREE OR TWO IN PLACES...BUT WITH THE LONG DAYS NOW AND EXPECTED INCREASE IN SUNSHINE LATE IN THE DAY...STILL MAY SEE A LATE DAY SURGE IN A FEW PLACES. && .PREVIOUS DISCUSSION... .SHORT TERM...THROUGH SUNDAY SHOWERS/STORMS WITHIN A NARROW AREA JUST AHEAD OF THE UPPER TROF WILL CONTINUE TO SLOWLY PROGRESS EAST THROUGH THE REMAINDER OF THE AM HOURS. DRIER/COOLER AIR SITS UPSTREAM...AND WILL MOVE IN AS UPPER TROF PROGRESSES EAST. UPSTREAM DEWPOINTS ARE IN THE 20S AND 30S...SO WHEN WE MIX OUT TODAY EXPECT DRIER AIR TO SETTLE IN. WITH H85 TEMPERATURES FALLING INTO THE LOW/MID SINGLE DIGITS...WILL HAVE TO INTRODUCE MENTION OF FROST WITH HIGH PRESSURE OVERHEAD BY SATURDAY AM. WARM ADVECTION KICKS IN FROM THE WEST LATE SATURDAY AND CONTINUES THROUGH SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY THE LONG TERM LOOKS TO BE DRY WITH MUCH ABOVE NORMAL TEMPERATURES ACROSS THE CWA. THE MODELS ALL SHOW UPPER LEVEL RIDGING HOLDING IN STRONG ACROSS THE WESTERN US THROUGH THE LONG TERM. THE MODELS SHOW A STRONG LOW PRESSURE TROUGH MOVING INTO WESTERN CANADA AND ACROSS CENTRAL CANADA THROUGH THE MIDDLE OF THE WEEK. THIS WILL DAMPEN THE RIDGE SOME AND THE GFS SHOWS MORE LOWERING OF THE 50H HEIGHTS. HOWEVER...THIS SHOULD NOT AFFECT US MUCH AT ALL. OTHERWISE...ALL SHORT WAVES MOVING THROUGH THE 50H FLOW SHOULD COME THROUGH DRY WITH ONLY SOME MID AND HIGH LEVEL CLOUDS AND WEAK SURFACE TROUGH PASSAGES. WITH ALL OF THE SUNSHINE EXPECTED ALONG WITH NOT MUCH FOR WIND...HIGH TEMPERATURES THROUGH THE PERIOD SHOULD RANGE FROM THE MID 70S TO THE MID 80S ACROSS THE CWA OR 10 TO 15 DEGREES ABOVE NORMAL. && .AVIATION... 18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH TONIGHT. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...TMT SHORT TERM...CONNELLY LONG TERM...MOHR AVIATION...TDK WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 11, 3:52 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CDT FRI MAY 11 2012 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-120900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 352 AM CDT FRI MAY 11 2012 /252 AM MDT FRI MAY 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CONNELLY
Nearby
Frost Advisories in South Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.